Indiana, 2008Flood in Indiana, March 8 to 14, 2008
March 8 to 14, 2008 · NWS LMK · 1 event in 1 county or zone
An upper level low brought heavy rains to the mid and upper Ohio Valley.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level low brought heavy rains to the mid and upper Ohio Valley.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Mar 8, 6:15 AM EST, 45 minutes earlier.
Area forecast discussion, Mar 8, 6:15 AM EST, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
615 AM EST SAT MAR 8 2008
.SHORT RANGE (TODAY THROUGH SUNDAY)
AT 07Z SNOW WAS REPORTED AT ALL LOCATIONS ACROSS THE FORECAST AREA
WITH THE HEAVIEST SNOW NOTED IN THE DEFORMATION ZONE ACROSS THE
WESTERN COUNTIES OF SOUTH CENTRAL INDIANA AND THE EASTERN FORECAST
AREA GENERALLY EAST IF INTERSTATE 65. SO THE ISSUE BECOMES HOW MUCH
MORE SNOW WILL FALL BEFORE TAPERING OFF TO FLURRIES THIS AFTERNOON.
AN UPPER LEVEL JET EXIT REGION TO THE SOUTHEAST OF THE AREA WILL
PROVIDE ADDITIONAL LIFT THIS MORNING... ESPECIALLY ACROSS THE
EASTERN PORTION OF THE FORECAST AREA BUT WE ARE ALSO BEGINNING TO
SEE DRY AIR WRAP INTO THIS SYSTEM FROM THE SOUTH WHICH WILL BEGIN TO
CUT OFF PRECIPITATION OVER THE WEST. WE EXPECT SOME HEAVY SNOW
BETWEEN NOW AND THE TIME THE NEW FORECAST BECOMES EFFECTIVE AT 12Z.
I WOULD NOT BE SURPRISED TO SEE FROM 2 TO 3 INCHES IN MANY LOCATIONS
OVER THE NEXT 4 HOURS. AN ADDITIONAL 3 INCHES WILL BE POSSIBLE OVER
THE EASTERN FORECAST AREA AFTER 12Z WITH 1 TO 2 INCHES POSSIBLE OVER
THE WEST. THIS ADDITIONAL SNOW FALLING ON TOP THE 8 TO 11 INCHES
OVER SOUTHERN INDIANA AND ACROSS NORTH CENTRAL KENTUCKY WILL PRODUCE
A TOTAL SNOW FALL OF A FOOT OR MORE.
AS THE UPPER TROUGH SHIFTS TO THE EAST TODAY THE PRECIPITATION WILL
QUICKLY END FROM WEST TO EAST. WE WILL UNDERCUT MOS TEMPERATURES
SEVERAL DEGREES TODAY... TONIGHT... AND SUNDAY WITH THE SNOW ON THE
GROUND. I GUESS THE GOOD THING ABOUT HEAVY SNOW WHICH FALLS IN MARCH
IS THE FACT THAT IT MELTS QUICKLY. THIS SHOULD BE THE CASE THIS TIME
AS TEMPERATURES ARE FORECAST TO WARM INTO THE MID AND UPPER 50S FOR
MUCH OF NEXT WEEK.
WE WILL HOLD ONTO THE WINTER STORM WARNING FOR ALL THE FORECAST AREA
UNTIL 4 PM EST THIS AFTERNOON.
ON AN UNRELATED SUBJECT ... THE TIME CHANGES TONIGHT.
.LONG TERM (SUNDAY NIGHT THROUGH THURSDAY)...
GOOD NEWS FOR THE EXTENDED WILL BE A LACK OF SIGNIFICANT
PRECIPITATION...UNTIL PERHAPS LATE THURSDAY. ONE LAST DISTURBANCE
WILL SLIDE SOUTH DOWN THE WEST SIDE OF THE GREAT LAKES TROUGH LATE
SUNDAY AND EARLY MONDAY. THIS CLIPPER SYSTEM MAY BRING A VERY LIGHT
MIX OF RAIN OR SNOW EARLY MONDAY AS LOW PRESSURE MOVES ACROSS OHIO.
THE WEAK COLD AIR PUSH BEHIND THIS SYSTEM WILL KEEP MONDAY
COOL...ALTHOUGH SKIES WILL BECOME PARTLY CLOUDY MONDAY AFTERNOON.
SOUTHWESTERLY FLOW WILL COMMENCE TUESDAY AS THE GREAT LAKES TROUGH
LOSES ITS INFLUENCE. TEMPERATURES WILL MODERATE INTO THE MID TO
UPPER 50S...WHICH IS SEASONAL FOR EARLY MARCH.
DEEP LOW PRESSURE WILL MOVE NORTH OF THE GREAT LAKES EARLY THURSDAY
AND TRAIL A COLD FRONT ACROSS THE UPPER MIDWEST THAT WILL APPROACH
THE LOWER OHIO VALLEY. MODIFIED MOISTURE WILL RETURN FROM THE GULF
AHEAD OF THIS FRONT...AS SOUTH WINDS INCREASE. HAVE INSERTED A
CHANCE OF SHOWERS LATE THURSDAY AND EARLY FRIDAY.
&&
.AVIATION (12Z TAFS)...
WE SHOULD SEE 4 TO 6 MORE HOURS OF SNOW BEFORE TAPERING OFF TO
FLURRIES. AT 11Z THIS MORNING WE DO SEE A DRY SLOT WORKING NORTH
INTO THE EASTERN PORTION OF CENTRAL KENTUCKY AND THIS SHOULD HELP
IMPROVE VSBYS AND CIGS FOR THE LEX TAF. LIGHT TO OCCASIONALLY
MODERATE SNOW WILL CONTINUE AT SDF AND BWG. AS MENTIONED CONDITIONS
WILL IMPROVE THIS AFTERNOON AND TONIGHT AS AN UPPER LEVEL TROUGH
MOVES EAST OF THE REGION.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...WINTER STORM WARNING FOR ALL OF CENTRAL KENTUCKY UNTIL 4 PM EST
/3 PM CST/ SATURDAY.
IN...WINTER STORM WARNING FOR SOUTH CENTRAL INDIANA UNTIL 4 PM EST
/3 PM CST/ SATURDAY.
&&
SHORT TERM...JA
LONG TERM....JSD
AVIATION.....JAHazardous weather outlook, Mar 8, 3:44 AM EST, 3 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
344 AM EST SAT MAR 8 2008
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-090845-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
344 AM EST SAT MAR 8 2008 /244 AM CST SAT MAR 8 2008/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.
.DAY ONE...TODAY AND TONIGHT.
SNOWFALL WILL CONTINUE THROUGH AT LEAST MIDDAY TODAY...AND WILL
END FROM WEST TO EAST THIS AFTERNOON. THE MOST ADDITIONAL SNOWFALL
WILL OCCUR ACROSS CENTRAL KENTUCKY AND THE BLUEGRASS
REGION...WHERE ANOTHER 3 TO 5 INCHES OF SNOW IS POSSIBLE BY THIS
AFTERNOON. THE MAXIMUM STORM TOTAL SNOWFALL SHOULD BE ACROSS
COUNTIES THAT BORDER THE OHIO RIVER...WHERE 10 TO 14 INCHES OF
TOTAL SNOWFALL IS POSSIBLE IN SOME OF THESE AREAS.
WITH GUSTY NORTHWEST WINDS AND ADDITIONAL SNOWFALL...BLOWING AND
DRIFTING OF SNOW WILL BE POSSIBLE...WITH SUDDEN REDUCTIONS IN
VISIBILITY LIKELY AT TIMES THROUGH THE AFTERNOON HOURS. THIS WILL
MAKE FOR TREACHEROUS TRAVEL CONDITIONS ACROSS THE REGION...AND
UNNECESSARY TRAVELING SHOULD BE POSTPONED.
WIND CHILLS TONIGHT MAY DROP INTO THE SINGLE DIGITS AT
TIMES...ESPECIALLY ACROSS SOUTHERN INDIANA...NORTH-CENTRAL
KENTUCKY AND THE NORTHERN BLUEGRASS REGION.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO REPORT SNOWFALL AMOUNTS TO THE NATIONAL
WEATHER SERVICE IN LOUISVILLE.
MJ/AL
In the hours before
Local storm report, Mar 8, 4:12 AM EST, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LOUISVILLE KY
412 AM EST SAT MAR 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0228 PM SNOW MEMPHIS 38.48N 85.77W
03/07/2008 E3.2 INCH CLARK IN TRAINED SPOTTER
0323 PM SNOW MCDANIELS 37.60N 86.43W
03/07/2008 E0.0 INCH BRECKINRIDGE KY TRAINED SPOTTER
2 INCHES ON THE GROUND.
0323 PM SNOW HARDINSBURG 37.78N 86.46W
03/07/2008 M0.0 INCH BRECKINRIDGE KY EMERGENCY MNGR
THREE INCHES ON THE GROUND.
0323 PM SNOW ENGLISH 38.33N 86.46W
03/07/2008 M0.0 INCH CRAWFORD IN TRAINED SPOTTER
THREE INCHES REPORTED ON THE GROUND.
0334 PM SNOW BARDSTOWN 37.81N 85.46W
03/07/2008 M2.5 INCH NELSON KY NWS EMPLOYEE
2.5 INCHES ON THE GROUND.
0334 PM SNOW LOUISVILLE 38.22N 85.74W
03/07/2008 M4.3 INCH JEFFERSON KY OFFICIAL NWS OBS
4.3 INCHES OF SNOW ON THE GROUND AT THE NWS OFFICE.
0359 PM SNOW ELIZABETHTOWN 37.70N 85.87W
03/07/2008 M1.5 INCH HARDIN KY TRAINED SPOTTER
1.5 INCHES ON THE GROUND.
0419 PM SNOW SALEM 38.60N 86.10W
03/07/2008 M2.0 INCH WASHINGTON IN TRAINED SPOTTER
2 INCHES ON THE GROUND.
0444 PM SNOW BORDEN 38.47N 85.95W
03/07/2008 M3.0 INCH CLARK IN TRAINED SPOTTER
SNOWFALL THROUGH 445 PM EST
0524 PM SNOW SADIEVILLE 38.39N 84.54W
03/07/2008 M0.0 INCH SCOTT KY TRAINED SPOTTER
2.5 INCHES OF SNOW ON THE GROUND.
0551 PM SNOW BRANDENBURG 38.00N 86.18W
03/07/2008 M0.0 INCH MEADE KY LAW ENFORCEMENT
3 INCHES ON THE GROUND.
0612 PM SNOW BROOKS 38.07N 85.72W
03/07/2008 E0.0 INCH BULLITT KY BROADCAST MEDIA
4.5 INCHES OF SNOW ON THE GROUND.
0633 PM SNOW LOUISVILLE 38.22N 85.74W
03/07/2008 M5.0 INCH JEFFERSON KY OFFICIAL NWS OBS
5.0 INCHES ON THE GROUND AT THE NWS OFFICE.
0645 PM SNOW MCDANIELS 37.60N 86.43W
03/07/2008 M1.5 INCH BRECKINRIDGE KY TRAINED SPOTTER
1.5 INCHES OF SNOW ON THE GROUND.
0645 PM SNOW LEXINGTON 38.04N 84.46W
03/07/2008 M0.4 INCH FAYETTE KY TRAINED SPOTTER
4 TENTHS OF AN INCH ON THE GROUND.
0717 PM SNOW LEWISPORT 37.93N 86.90W
03/07/2008 M1.5 INCH HANCOCK KY TRAINED SPOTTER
1.5 INCHES OF SNOW ON THE GROUND.
0731 PM SNOW NEW SALISBURY 38.32N 86.10W
03/07/2008 M4.0 INCH HARRISON IN TRAINED SPOTTER
4 INCHES OF SNOW ON THE GROUND.
0732 PM SNOW CORYDON 38.21N 86.13W
03/07/2008 M4.0 INCH HARRISON IN TRAINED SPOTTER
4 INCHES OF SNOW ON THE GROUND.
0853 PM LIGHTNING GOSHEN 38.41N 85.59W
03/07/2008 OLDHAM KY TRAINED SPOTTER
THUNDERSNOW REPORTED.
0856 PM SNOW SMITHFIELD 38.39N 85.26W
03/07/2008 M5.0 INCH HENRY KY TRAINED SPOTTER
5 INCHES OF SNOW ON THE GROUND.
0856 PM SNOW JEFFERSONVILLE 38.30N 85.73W
03/07/2008 M4.0 INCH CLARK IN NWS EMPLOYEE
4 INCHES REPORTED ON THE GROUND.
0906 PM LIGHTNING RICHMOND 37.74N 84.29W
03/07/2008 MADISON KY TRAINED SPOTTER
LIGHTNING AND THUNDER WITH SLEET.
0912 PM SNOW LOUISVILLE 38.22N 85.74W
03/07/2008 M6.0 INCH JEFFERSON KY OFFICIAL NWS OBS
6 INCHES OF SNOW ON THE GROUND AT THE NWS OFFICE.
0915 PM SNOW CHARLESTOWN 38.45N 85.67W
03/07/2008 M4.0 INCH CLARK IN NWS EMPLOYEE
4 INCHES OF SNOW ON THE GROUND.
0921 PM LIGHTNING BOWLING GREEN 36.97N 86.44W
03/07/2008 WARREN KY BROADCAST MEDIA
THUNDERSNOW REPORTED.
0940 PM SNOW MCHENRY 37.38N 86.92W
03/07/2008 E2.0 INCH OHIO KY TRAINED SPOTTER
2 INCHES OF SNOW ON THE GROUND.
0954 PM SNOW LANESVILLE 38.24N 85.98W
03/07/2008 M6.0 INCH HARRISON IN TRAINED SPOTTER
6 INCHES OF SNOW ON THE GROUND.
1019 PM SNOW LOUISVILLE 38.22N 85.74W
03/07/2008 E6.0 INCH JEFFERSON KY TRAINED SPOTTER
6 INCHES OF SNOW ON THE GROUND AT VA HOSPITAL.
1020 PM LIGHTNING HENRYVILLE 38.53N 85.77W
03/07/2008 CLARK IN BROADCAST MEDIA
THUNDERSNOW REPORTED.
1029 PM SNOW AUSTIN 38.74N 85.81W
03/07/2008 E8.0 INCH SCOTT IN BROADCAST MEDIA
8 INCHES OF SNOW ON THE GROUND.
1030 PM SNOW SCOTTSBURG 38.69N 85.78W
03/07/2008 E6.0 INCH SCOTT IN BROADCAST MEDIA
6 INCHES OF SNOW ON THE GROUND.
1045 PM SNOW LOUISVILLE 38.22N 85.74W
03/07/2008 M4.0 INCH JEFFERSON KY OFFICIAL NWS OBS
4 INCHES OF SNOW ON THE GROUND AT LOUISVILLE
INTERNATIONAL AIRPORT.
1048 PM LIGHTNING RICHMOND 37.74N 84.29W
03/07/2008 MADISON KY TRAINED SPOTTER
THUNDERSLEET REPORTED.
1056 PM SNOW 5 S SALEM 38.53N 86.10W
03/07/2008 E10.0 INCH WASHINGTON IN TRAINED SPOTTER
10 INCHES OF SNOW ON THE GROUND.
1123 PM SNOW BOWLING GREEN 36.97N 86.44W
03/07/2008 M3.0 INCH WARREN KY TRAINED SPOTTER
2.5 INCHES OF SNOW ON THE GROUND.
1123 PM SNOW FORDSVILLE 37.64N 86.72W
03/07/2008 M8.0 INCH OHIO KY TRAINED SPOTTER
7 AND 3/4 OF AN INCH OF SNOW ON THE GROUND.
1157 PM SNOW 1 N JEFFERSONVILLE 38.32N 85.73W
03/07/2008 M6.0 INCH CLARK IN NWS EMPLOYEE
5.5 INCHES OF SNOW ON THE GROUND.
1203 AM SNOW PROSPECT 38.35N 85.61W
03/08/2008 M5.0 INCH JEFFERSON KY CO-OP OBSERVER
5 INCHES OF SNOW ON THE GROUND.
1216 AM SNOW MCDANIELS 37.60N 86.43W
03/08/2008 M6.0 INCH BRECKINRIDGE KY CO-OP OBSERVER
5.5 INCHES OF SNOW ON THE GROUND.
1220 AM SNOW ENGLISH 38.33N 86.46W
03/08/2008 M8.0 INCH CRAWFORD IN BROADCAST MEDIA
1220 AM SNOW MILLTOWN 38.34N 86.27W
03/08/2008 M10.0 INCH CRAWFORD IN BROADCAST MEDIA
1220 AM SNOW LEAVENWORTH 38.20N 86.35W
03/08/2008 M9.0 INCH CRAWFORD IN BROADCAST MEDIA
1220 AM SNOW PAOLI 38.56N 86.47W
03/08/2008 M9.0 INCH ORANGE IN BROADCAST MEDIA
1220 AM SNOW NEW PEKIN 38.50N 86.02W
03/08/2008 M11.0 INCH WASHINGTON IN CO-OP OBSERVER
11.0 INCHES TOTAL ON THE GROUND. 1 INCH IN LAST 90
MINUTES. SNOW DRIFTS AROUND 3 TO 4 FEET.
1224 AM SNOW BIRDSEYE 38.31N 86.70W
03/08/2008 M8.0 INCH DUBOIS IN BROADCAST MEDIA
1224 AM SNOW LEOPOLD 38.10N 86.58W
03/08/2008 M7.0 INCH PERRY IN BROADCAST MEDIA
1248 AM SNOW SHIVELY 38.20N 85.81W
03/08/2008 M8.0 INCH JEFFERSON KY BROADCAST MEDIA
7.5 INCHES OF SNOW ON THE GROUND.
1250 AM SNOW ANCHORAGE 38.27N 85.54W
03/08/2008 M7.0 INCH JEFFERSON KY CO-OP OBSERVER
6.5 INCHES OF SNOW ON THE GROUND.
1256 AM SNOW 1 SE ST. MATTHEWS 38.24N 85.62W
03/08/2008 M7.0 INCH JEFFERSON KY BROADCAST MEDIA
6.5 INCHES OF SNOW ON THE GROUND AT OXMOOR MALL.
0203 AM SNOW PROSPECT 38.35N 85.61W
03/08/2008 M8.0 INCH JEFFERSON KY BROADCAST MEDIA
8.0 INCHES OF SNOW ON THE GROUND.
0245 AM SNOW BRISTOW 38.13N 86.72W
03/08/2008 M4.0 INCH PERRY IN CO-OP OBSERVER
4.3 INCHES OF SNOW ON THE GROUND.
0333 AM SNOW 1 NW ST. MATTHEWS 38.26N 85.65W
03/08/2008 M9.0 INCH JEFFERSON KY CO-OP OBSERVER
0334 AM SNOW 1 SE ST. MATTHEWS 38.24N 85.62W
03/08/2008 M10.0 INCH JEFFERSON KY BROADCAST MEDIA
9.5 INCHES OF SNOW ON THE GROUND.
0411 AM SNOW 2 NE LEXINGTON 38.06N 84.43W
03/08/2008 M3.0 INCH FAYETTE KY BROADCAST MEDIA
2.5 INCHES OF SNOW ON GROUND.
&&
ALLocal storm report, Mar 8, 4:30 AM EST, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
430 AM EST SAT MAR 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0426 AM SNOW PARIS 38.21N 84.26W
03/08/2008 M2.0 INCH BOURBON KY EMERGENCY MNGR
A LITTLE OVER 2 INCHES OF SNOW ON THE GROUND.
&&
ALSpecial weather statement, Mar 8, 4:35 AM EST, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
435 AM EST SAT MAR 8 2008
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>072-081100-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...
LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...
HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE...
LEBANON...DANVILLE...LANCASTER...RICHMOND...MORGANTOWN...
BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE...
LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN
435 AM EST SAT MAR 8 2008 /335 AM CST SAT MAR 8 2008/
...MODERATE TO HEAVY SNOW CONTINUES...
PATCHES OF MODERATE TO HEAVY SNOW CONTINUES ACROSS MUCH OF
SOUTHERN INDIANA AND CENTRAL KENTUCKY. THROUGH 6 AM EST...THE
HEAVIEST SNOW WILL AFFECT INDIANA AND KENTUCKY COUNTIES ALONG AND
WEST OF I-65...AND THE BLUEGRASS REGION IN KENTUCKY. HOURLY
SNOWFALL RATES OF OVER AN INCH HAVE BEEN REPORTED IN FAYETTE
COUNTY...AND THESE HOURLY RATES WILL CONTINUE HERE AND THERE
THROUGH THE EARLY MORNING HOURS.
WITH ALL OF THE SNOWFALL AND GUSTY WINDS...ALL TRAVEL SHOULD BE
POSTPONED AS REGIONAL ROADWAYS ARE EXTREMELY DANGEROUS AND WILL
REMAIN SO THROUGH AT LEAST MIDDAY.
AL
Special weather statement, Mar 8, 5:45 AM EST, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
545 AM EST SAT MAR 8 2008
INZ076>079-083-084-089>092-KYZ023>043-045-048-049-053-057-061>064-
070>076-081200-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-JESSAMINE KY-CLARK KY-
LARUE KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-
METCALFE KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...
LEXINGTON...PARIS...CARLISLE...BARDSTOWN...NICHOLASVILLE...
WINCHESTER...HODGENVILLE...RICHMOND...MORGANTOWN...BROWNSVILLE...
MUNFORDVILLE...GREENSBURG...RUSSELLVILLE...BOWLING GREEN...
FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON
545 AM EST SAT MAR 8 2008 /445 AM CST SAT MAR 8 2008/
...MODERATE TO HEAVY SNOW CONTINUES...
PATCHES OF MODERATE TO HEAVY SNOW CONTINUES ACROSS MUCH OF
SOUTHERN INDIANA AND CENTRAL KENTUCKY. THROUGH 7 AM EST...THE
HEAVIEST SNOW WILL AFFECT INDIANA AND KENTUCKY COUNTIES ALONG AND
WEST OF I-65...AND THE NORTHERN BLUEGRASS REGION IN KENTUCKY.
HOURLY SNOWFALL RATES OF UP TO AN INCH ARE POSSIBLE...ESPECIALLY
WEST OF A LINE FROM BEDFORD...TO E-TOWN AND TO GLASGOW.
WITH ALL OF THE SNOWFALL AND GUSTY WINDS...ALL TRAVEL SHOULD BE
POSTPONED AS REGIONAL ROADWAYS ARE EXTREMELY DANGEROUS AND WILL
REMAIN SO THROUGH AT LEAST MIDDAY.
AL
Local storm report, Mar 8, 6:14 AM EST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
614 AM EST SAT MAR 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0613 AM SNOW PARIS 38.21N 84.26W
03/08/2008 M3.0 INCH BOURBON KY EMERGENCY MNGR
3 INCHES OF SNOW ON THE GROUND IN PARIS AND IN THE
NORTHERN PART OF THE COUNTY.
&&
ALLocal storm report, Mar 8, 6:18 AM EST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LOUISVILLE KY
618 AM EST SAT MAR 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0228 PM SNOW MEMPHIS 38.48N 85.77W
03/07/2008 E3.2 INCH CLARK IN TRAINED SPOTTER
0323 PM SNOW ENGLISH 38.33N 86.46W
03/07/2008 M0.0 INCH CRAWFORD IN TRAINED SPOTTER
THREE INCHES REPORTED ON THE GROUND.
0323 PM SNOW HARDINSBURG 37.78N 86.46W
03/07/2008 M0.0 INCH BRECKINRIDGE KY EMERGENCY MNGR
THREE INCHES ON THE GROUND.
0323 PM SNOW MCDANIELS 37.60N 86.43W
03/07/2008 E0.0 INCH BRECKINRIDGE KY TRAINED SPOTTER
2 INCHES ON THE GROUND.
0334 PM SNOW BARDSTOWN 37.81N 85.46W
03/07/2008 M2.5 INCH NELSON KY NWS EMPLOYEE
2.5 INCHES ON THE GROUND.
0334 PM SNOW LOUISVILLE 38.22N 85.74W
03/07/2008 M4.3 INCH JEFFERSON KY OFFICIAL NWS OBS
4.3 INCHES OF SNOW ON THE GROUND AT THE NWS OFFICE.
0359 PM SNOW ELIZABETHTOWN 37.70N 85.87W
03/07/2008 M1.5 INCH HARDIN KY TRAINED SPOTTER
1.5 INCHES ON THE GROUND.
0419 PM SNOW SALEM 38.60N 86.10W
03/07/2008 M2.0 INCH WASHINGTON IN TRAINED SPOTTER
2 INCHES ON THE GROUND.
0444 PM SNOW BORDEN 38.47N 85.95W
03/07/2008 M3.0 INCH CLARK IN TRAINED SPOTTER
SNOWFALL THROUGH 445 PM EST
0524 PM SNOW SADIEVILLE 38.39N 84.54W
03/07/2008 M0.0 INCH SCOTT KY TRAINED SPOTTER
2.5 INCHES OF SNOW ON THE GROUND.
0551 PM SNOW BRANDENBURG 38.00N 86.18W
03/07/2008 M0.0 INCH MEADE KY LAW ENFORCEMENT
3 INCHES ON THE GROUND.
0612 PM SNOW BROOKS 38.07N 85.72W
03/07/2008 E0.0 INCH BULLITT KY BROADCAST MEDIA
4.5 INCHES OF SNOW ON THE GROUND.
0633 PM SNOW LOUISVILLE 38.22N 85.74W
03/07/2008 M5.0 INCH JEFFERSON KY OFFICIAL NWS OBS
5.0 INCHES ON THE GROUND AT THE NWS OFFICE.
0645 PM SNOW MCDANIELS 37.60N 86.43W
03/07/2008 M1.5 INCH BRECKINRIDGE KY TRAINED SPOTTER
1.5 INCHES OF SNOW ON THE GROUND.
0645 PM SNOW LEXINGTON 38.04N 84.46W
03/07/2008 M0.4 INCH FAYETTE KY TRAINED SPOTTER
4 TENTHS OF AN INCH ON THE GROUND.
0717 PM SNOW LEWISPORT 37.93N 86.90W
03/07/2008 M1.5 INCH HANCOCK KY TRAINED SPOTTER
1.5 INCHES OF SNOW ON THE GROUND.
0731 PM SNOW NEW SALISBURY 38.32N 86.10W
03/07/2008 M4.0 INCH HARRISON IN TRAINED SPOTTER
4 INCHES OF SNOW ON THE GROUND.
0732 PM SNOW CORYDON 38.21N 86.13W
03/07/2008 M4.0 INCH HARRISON IN TRAINED SPOTTER
4 INCHES OF SNOW ON THE GROUND.
0853 PM LIGHTNING GOSHEN 38.41N 85.59W
03/07/2008 OLDHAM KY TRAINED SPOTTER
THUNDERSNOW REPORTED.
0856 PM SNOW JEFFERSONVILLE 38.30N 85.73W
03/07/2008 M4.0 INCH CLARK IN NWS EMPLOYEE
4 INCHES REPORTED ON THE GROUND.
0856 PM SNOW SMITHFIELD 38.39N 85.26W
03/07/2008 M5.0 INCH HENRY KY TRAINED SPOTTER
5 INCHES OF SNOW ON THE GROUND.
0906 PM LIGHTNING RICHMOND 37.74N 84.29W
03/07/2008 MADISON KY TRAINED SPOTTER
LIGHTNING AND THUNDER WITH SLEET.
0912 PM SNOW LOUISVILLE 38.22N 85.74W
03/07/2008 M6.0 INCH JEFFERSON KY OFFICIAL NWS OBS
6 INCHES OF SNOW ON THE GROUND AT THE NWS OFFICE.
0915 PM SNOW CHARLESTOWN 38.45N 85.67W
03/07/2008 M4.0 INCH CLARK IN NWS EMPLOYEE
4 INCHES OF SNOW ON THE GROUND.
0921 PM LIGHTNING BOWLING GREEN 36.97N 86.44W
03/07/2008 WARREN KY BROADCAST MEDIA
THUNDERSNOW REPORTED.
0940 PM SNOW MCHENRY 37.38N 86.92W
03/07/2008 E2.0 INCH OHIO KY TRAINED SPOTTER
2 INCHES OF SNOW ON THE GROUND.
0954 PM SNOW LANESVILLE 38.24N 85.98W
03/07/2008 M6.0 INCH HARRISON IN TRAINED SPOTTER
6 INCHES OF SNOW ON THE GROUND.
1019 PM SNOW LOUISVILLE 38.22N 85.74W
03/07/2008 E6.0 INCH JEFFERSON KY TRAINED SPOTTER
6 INCHES OF SNOW ON THE GROUND AT VA HOSPITAL.
1020 PM LIGHTNING HENRYVILLE 38.53N 85.77W
03/07/2008 CLARK IN BROADCAST MEDIA
THUNDERSNOW REPORTED.
1029 PM SNOW AUSTIN 38.74N 85.81W
03/07/2008 E8.0 INCH SCOTT IN BROADCAST MEDIA
8 INCHES OF SNOW ON THE GROUND.
1030 PM SNOW SCOTTSBURG 38.69N 85.78W
03/07/2008 E6.0 INCH SCOTT IN BROADCAST MEDIA
6 INCHES OF SNOW ON THE GROUND.
1045 PM SNOW LOUISVILLE 38.22N 85.74W
03/07/2008 M4.0 INCH JEFFERSON KY OFFICIAL NWS OBS
4 INCHES OF SNOW ON THE GROUND AT LOUISVILLE
INTERNATIONAL AIRPORT.
1048 PM LIGHTNING RICHMOND 37.74N 84.29W
03/07/2008 MADISON KY TRAINED SPOTTER
THUNDERSLEET REPORTED.
1056 PM SNOW 5 S SALEM 38.53N 86.10W
03/07/2008 E10.0 INCH WASHINGTON IN TRAINED SPOTTER
10 INCHES OF SNOW ON THE GROUND.
1123 PM SNOW FORDSVILLE 37.64N 86.72W
03/07/2008 M8.0 INCH OHIO KY TRAINED SPOTTER
7 AND 3/4 OF AN INCH OF SNOW ON THE GROUND.
1123 PM SNOW BOWLING GREEN 36.97N 86.44W
03/07/2008 M3.0 INCH WARREN KY TRAINED SPOTTER
2.5 INCHES OF SNOW ON THE GROUND.
1157 PM SNOW 1 N JEFFERSONVILLE 38.32N 85.73W
03/07/2008 M6.0 INCH CLARK IN NWS EMPLOYEE
5.5 INCHES OF SNOW ON THE GROUND.
1203 AM SNOW PROSPECT 38.35N 85.61W
03/08/2008 M5.0 INCH JEFFERSON KY CO-OP OBSERVER
5 INCHES OF SNOW ON THE GROUND.
1216 AM SNOW MCDANIELS 37.60N 86.43W
03/08/2008 M6.0 INCH BRECKINRIDGE KY CO-OP OBSERVER
5.5 INCHES OF SNOW ON THE GROUND.
1220 AM SNOW ENGLISH 38.33N 86.46W
03/08/2008 M8.0 INCH CRAWFORD IN BROADCAST MEDIA
1220 AM SNOW MILLTOWN 38.34N 86.27W
03/08/2008 M10.0 INCH CRAWFORD IN BROADCAST MEDIA
1220 AM SNOW LEAVENWORTH 38.20N 86.35W
03/08/2008 M9.0 INCH CRAWFORD IN BROADCAST MEDIA
1220 AM SNOW PAOLI 38.56N 86.47W
03/08/2008 M9.0 INCH ORANGE IN BROADCAST MEDIA
1220 AM SNOW NEW PEKIN 38.50N 86.02W
03/08/2008 M11.0 INCH WASHINGTON IN CO-OP OBSERVER
11.0 INCHES TOTAL ON THE GROUND. 1 INCH IN LAST 90
MINUTES. SNOW DRIFTS AROUND 3 TO 4 FEET.
1224 AM SNOW BIRDSEYE 38.31N 86.70W
03/08/2008 M8.0 INCH DUBOIS IN BROADCAST MEDIA
1224 AM SNOW LEOPOLD 38.10N 86.58W
03/08/2008 M7.0 INCH PERRY IN BROADCAST MEDIA
1248 AM SNOW SHIVELY 38.20N 85.81W
03/08/2008 M8.0 INCH JEFFERSON KY BROADCAST MEDIA
7.5 INCHES OF SNOW ON THE GROUND.
1250 AM SNOW ANCHORAGE 38.27N 85.54W
03/08/2008 M7.0 INCH JEFFERSON KY CO-OP OBSERVER
6.5 INCHES OF SNOW ON THE GROUND.
1256 AM SNOW 1 SE ST. MATTHEWS 38.24N 85.62W
03/08/2008 M7.0 INCH JEFFERSON KY BROADCAST MEDIA
6.5 INCHES OF SNOW ON THE GROUND AT OXMOOR MALL.
0203 AM SNOW PROSPECT 38.35N 85.61W
03/08/2008 M8.0 INCH JEFFERSON KY BROADCAST MEDIA
8.0 INCHES OF SNOW ON THE GROUND.
0245 AM SNOW BRISTOW 38.13N 86.72W
03/08/2008 M4.0 INCH PERRY IN CO-OP OBSERVER
4.3 INCHES OF SNOW ON THE GROUND.
0333 AM SNOW 1 NW ST. MATTHEWS 38.26N 85.65W
03/08/2008 M9.0 INCH JEFFERSON KY CO-OP OBSERVER
0334 AM SNOW 1 SE ST. MATTHEWS 38.24N 85.62W
03/08/2008 M10.0 INCH JEFFERSON KY BROADCAST MEDIA
9.5 INCHES OF SNOW ON THE GROUND.
0411 AM SNOW 2 NE LEXINGTON 38.06N 84.43W
03/08/2008 M3.0 INCH FAYETTE KY BROADCAST MEDIA
2.5 INCHES OF SNOW ON GROUND.
0426 AM SNOW PARIS 38.21N 84.26W
03/08/2008 M2.0 INCH BOURBON KY EMERGENCY MNGR
A LITTLE OVER 2 INCHES OF SNOW ON THE GROUND.
0613 AM SNOW PARIS 38.21N 84.26W
03/08/2008 M3.0 INCH BOURBON KY EMERGENCY MNGR
3 INCHES OF SNOW ON THE GROUND IN PARIS AND IN THE
NORTHERN PART OF THE COUNTY.
&&
ALFlood, Perry
- When
- March 8, 7:00 AM EST to March 14, 9:00 PM EST
- Where
- Perry County, 1.7 mi NW of Tell City to 0.73 mi ESE of Troy
- Cause
- Heavy Rain
- Reported by
- COOP Observer
- Coordinates
- 37.970, -86.788
The Ohio River at Tell City crested at 40.5 feet around 700 AM EST on March 12. Flood stage at Tell City is 38 feet. Minor flooding occurs at this level, with Indiana Highway 66 closed between Rome and Derby. The Tell City flood wall is closed at this level.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Strong Wind in Delaware, March 8, 20083 deaths · $75,000 · 4 events
- Hail and Damaging Winds in Maryland, March 8, 20081 death · $605,000 · 1 in hail · 29 events
- High Wind and Strong Wind in Pennsylvania, March 8 to 9, 20081 death · $145,000 · 50 kt wind · 10 events
- Rip Current in Oregon, March 8, 20081 death · 1 event
- Damaging Winds in Pennsylvania, March 8, 2008$800,000 · 62 kt wind · 6 events
- Damaging Winds in New Jersey, March 8, 20082 injured · $300,000 · 59 kt wind · 9 events
- Flooding and Coastal Flood in Massachusetts, March 8 to 9, 2008$274,000 · 66 kt wind · 20 events
- High Wind and Strong Wind in New Jersey, March 8 to 9, 2008$240,000 · 57 kt wind · 21 events
- High Wind in Georgia, March 8, 20081 injured · $61,000 · 50 kt wind · 22 events
- Flash Flood in Vermont, March 8 to 9, 2008$200,000 · 1 event
- Flash Flooding and Flooding in New Jersey, March 8 to 13, 2008$100,000 · 9 events
- Flooding and Coastal Flood in Rhode Island, March 8 to 9, 2008$76,000 · 66 kt wind · 11 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 89826.